MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CONTOUR VL; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION CONTOUR VL; STENT, URETERAL
Model Number M006180155090
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter address: (b)(6) hospital.(b)(4).The returned contour ureteral stent was analyzed, and a visual evaluation noted that the catheter proximal section was found with shaft knotted itself and residues of used were observed over it.A functional evaluation noted, a 0.035" mandrel was inserted through the catheter and no resistance was felt until the knot section.No other issues with the device were noted.The reported event was confirmed.The complainant reported that the device was difficult to advance and buckled, however based on the product analysis the stent was found with the shaft knotted at the proximal section.Based on product analysis, and all compiled information, it is possible that the failure found, stent knotted, is an issue that could have been generated by the user or due to the manipulation of the device when the stent was used.The most probable cause of those failures is adverse event related to procedure since it is the most likely that the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a contour vl ureteral stent was used during a laser ureteroscopy procedure in the ureter performed on (b)(6) 2020.According to the complainant, during the procedure, the stent was stuck on the guidewire and was unable to be advanced.When the stent was pulled out, it became scrunched up.The procedure was successfully completed with another contour vl ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was noted to be stable.Investigation results revealed that the stent coil was knotted, therefore this event has been deemed an mdr reportable event.

Brand Name
CONTOUR VL
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10059531
Report Number3005099803-2020-01956
Device Sequence Number19672514
Product Code FAD
UDI-Device Identifier08714729423768
UDI-Public08714729423768
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K974541
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2022
Device Model NumberM006180155090
Device Catalogue Number180-155-09
Device Lot Number0024840211
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2020
Initial Report FDA Received Date05/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1